MAUDE Adverse Event Report: K2M, INC. INSERTER THREADED SHAFT; SPINAL VERTEBRAL BODY REPLACEMENT DEVICE

K2M, INC. INSERTER THREADED SHAFT; SPINAL VERTEBRAL BODY REPLACEMENT DEVICE
Model Number 2112-90009
Medical Device Problem Codes Fracture (1260); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/08/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Return status of device is unknown.
 
Event or Problem Description
It was reported that a capri inserter threaded shaft became deformed intra-operatively.The surgeon hit the device several times with a metal mallet during cage insertion and could not remove the driver.The device was removed by hammering the t-handle into the shaft.Surgery was successfully completed in the with a 10 minute delay.No adverse consequences or medical intervention were reported.
 
Additional Manufacturer Narrative
Visual inspection: it was observed that the proximal female hexalobe feature was deformed.Device and complaint history records were reviewed for this lot, and no relevant manufacturing issues or similar complaints were identified.Per surgical technique: cage insertion.With the desired cage selected and assembled, pass the inserter threaded shaft down the inserter.Use the short size 20 non-tapered driver to thread the inserter onto the cage at the insertion point for the desired approach and introduce the cage into the site.According to the rep, the inserter was hit with a metal mallet several times in order to push the cage into the vertebral space.When it came time to remove the inner shaft, the proximal end had been deformed by the mallet and the driver could not be removed.Per the surgical technique, the curved or angled pusher should be used to assist in positioning the cage.The most likely cause of the reported event was determined to be user error.
 
Event or Problem Description
It was reported that a capri inserter threaded shaft became deformed intra-operatively.The surgeon hit the device several times with a metal mallet during cage insertion and could not remove the driver.The device was removed by hammering the t-handle into the shaft.Surgery was successfully completed with a 10 minute delay.No adverse consequences or medical intervention were reported.

Brand Name
INSERTER THREADED SHAFT
Common Device Name
SPINAL VERTEBRAL BODY REPLACEMENT DEVICE
Manufacturer (Section D)
K2M, INC.
600 hope parkway se
leesburg VA 20175
MDR Report Key10804584
Report Number3004774118-2020-00295
Device Sequence Number3760581
Product Code MQP
UDI-Device Identifier10888857033665
UDI-Public10888857033665
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K142016
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/11/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number2112-90009
Device Catalogue Number2112-90009
Device Lot NumberJTMU
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/12/2020
Initial Date Received by Manufacturer 10/08/2020
Supplement Date Received by Manufacturer12/15/2020
Initial Report FDA Received Date11/06/2020
Supplement Report FDA Received Date01/11/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1